MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number EEAXL2835
Medical Device Problem Codes Detachment of Device or Device Component (2907); Noise, Audible (3273)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a open colosotomy reversal, when creating the anastomosis of the colon, the surgeon fired (squeezed) the stapler twice, and when the surgeon fired (squeezed) the second time, there was a loud crack and the top of the tilt top anvil broke off and fell into the patient's cavity and was retrieved by the surgeon from the anal cavity.It was also reported that the anastomosis had a leak.Another stapler was used to resolve the issue.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a open colosotomy reversal, when creating the anastomosis of the colon, the surgeon squeezed the device once to fire the device.Afterwards, when the surgeon decided to do a second squeeze, there was a loud crack and the top of the tilt top anvil broke off and fell into the patient's cavity and was retrieved by the surgeon from the anal cavity by hand.It was also reported that the anastomosis had a leak.
 
Additional Manufacturer Narrative
D10 concomitant product: eeaxl28, eeaxl28 eea xl 28 mm-4.8 sgl use stapler, (lot #unknown) additional information: b5, d10, g3, h11 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during a open colosotomy reversal, when creating the anastomosis of the colon, the surgeon squeezed the device once to fire the device.Afterwards, when the surgeon decided to do a second squeezed, there was a loud crack and the top of the tilt top anvil broke off and fell into the patient's cavity and was retrieved by the surgeon from the anal cavity by hand.It was also reported that the anastomosis had a leak.Another stapler was used to resolve the issue.
 
Event or Problem Description
According to the reporter, during a open colosotomy reversal, when creating the anastomosis of the colon, the surgeon squeezed the device once to fire the device.Afterwards, when the surgeon decided to do a second squeeze, there was a loud crack and the top of the tilt top anvil broke off and fell into the patient's cavity and was retrieved by the surgeon from the anal cavity by hand.It was also reported that the anastomosis had a leak.Another stapler was used and it had the same issue.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18632086
Report Number2647580-2024-00614
Device Sequence Number7973551
Product Code GAG
UDI-Device Identifier10884523006148
UDI-Public10884523006148
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAXL2835
Device Catalogue NumberEEAXL2835
Device Lot NumberP3B0273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer01/31/2024
03/07/2024
03/26/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date02/20/2024
04/03/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale